MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3.0X130MM FIBULA NAIL, LEFT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/31/2022, it was reported by a sales representative via email that an ar-8973l-30-130 arthrex fibulock nail tip broke.The surgeon inserted the nail after reaming and because it was not inserting easily, surgeon gave it two light taps with a mallet.After seeing the nail was not moving, surgeon reamed again and when the nail was pulled out, the tip was broke off just above the talons and still inside the patient.Surgeon was able to push it out of the way with the reamer and complete the procedure with a second nail.This was discovered during a procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8973l-30-130 nail assembly was received for investigation.Visual inspection identified that the tension screw was not returned within the nail construct.Analysis under magnification revealed that the prongs at the distal tip of the nail had broken.No fragments were returned for assessment.Due to the returned condition of the distal tip, no accurate measurements could be taken.The od of the nail body was assessed using digital micrometer id: (b)(4), and met design specifications.The cause remains undetermined.A likely cause is attributed to the malleting applied to the device as referenced in the event description.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14742763
Report Number1220246-2022-05096
Device Sequence Number4677130
Product Code HSB
UDI-Device Identifier00888867295209
UDI-Public00888867295209
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number3.0X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-30-130
Device Lot Number14054654
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown